MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Catalog Number 5MAXJET7
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) to the middle cerebral artery (mca) using a penumbra system jet 7 reperfusion catheter (jet7), neuron max 6f 088 long sheath (neuron max), non-penumbra stent retriever, and non-penumbra microcatheter.During the procedure, the physician advanced the jet7 and microcatheter through the neuron max to the clot.The microcatheter was then removed and the physician used the jet7 with aspiration.Next, the physician advanced the stent retriever through the same microcatheter and made four passes.Afterwards, while retracting the stent retriever and microcatheter as a system out of the jet7, it was reported that the physician experienced resistance.The jet7 then was removed to be flushed on the back table; however, it was reported that the distal end of the jet7 was found to be damaged.After flushing, the physician noticed the jet7 expanded and there was some unwinding of the coils.The procedure was then completed using a penumbra system ace 60 reperfusion catheter (ace60), the same neuron max, the same microcatheter and another stent retriever.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9555705
Report Number3005168196-2020-00001
Device Sequence Number1814667
Product Code NRY
UDI-Device Identifier00815948020955
UDI-Public00815948020955
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K190010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/11/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2022
Device Catalogue Number5MAXJET7
Device Lot NumberC15727
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2019
Initial Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Date Report Sent to FDA01/01/2005